Optimal Concavity for Newtonian Potentials

Paolo Salani

Abstract


In this note I give a short overview about convexity properties of solutions to elliptic equations in convex domains and convex rings and show a result about the optimal concavity of the Newtonian potential of a bounded convex domain in ℝn , n ≥ 3, namely: if the Newtonian potential of a bounded domain is ”sufficiently concave”, then the domain is necessarily a ball. This result can be considered an unconventional overdetermined problem.

This paper is based on a talk given by the author in Bologna at the ”Bruno Pini Mathematical Analysis Seminar”, which in turn was based on the paper P. Salani, A characterization of balls through optimal concavity for potential functions, Proc. AMS 143 (1) (2015), 173-183.


Keywords


Potential theory; Newtonian potential; convexity; geometric properties of solutions; overdetermined problem

Full Text:

PDF (English)


DOI: 10.6092/issn.2240-2829/7795

Refbacks

  • There are currently no refbacks.


Copyright (c) 2017 Paolo Salani

Creative Commons License
This work is licensed under a Creative Commons Attribution 3.0 Unported License.